MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A performer introducer was used in an unspecified procedure.It was reported that, after inserting a wire guide into the vessel, the introducer device was placed; however, it was difficult to use due to blood leakage from the valve.The device was removed and re-inserted but the same thing occurred.The physician used another performer introducer to complete the procedure.It was reported there was more blood loss than normal; however, the exact amount was unable to be determined.No medical intervention or treatment was required due to the blood loss.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Corrected information: report source.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used performer introducer was returned with the dilator inserted into the sheath.The dilator was removed from the sheath.The sheath was tested for leakage without the dilator and no leakage was detected.The dilator was reinserted into the sheath and tested for leakage.No leakage was detected.The check-flo assembly was disassembled to examine the disc.A tear was visible on the top side of the disc.The slit on the top side of the disc was not edge to edge.The slit intersected with the tear observed.The slit on the bottom side of the disc did not go edge to edge.The slits were perpendicular to each other.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.The check-flo valve assembly undergoes a sampling inspection during incoming acceptance for leakage and once the sheath is assembled, it is then tested for leaks.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined; however, the leakage could have been from the tear observed on the top of the silicone disk due to user technique during insertion of the sheath tubing over the wire guide.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6887079
Report Number1820334-2017-03202
Device Sequence Number16333821
Product Code DYB
UDI-Device Identifier00827002080249
UDI-Public(01)00827002080249(17)200613(10)7916222
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCF-14.0-38-J
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1